Double Cosets of Stabilizers of Totally Isotropic Subspaces in a Special Unitary Group II

  • N. GordeevEmail author
  • U. Rehmann

In 2016, the authors considered the decomposition \( \mathrm{SU}\left(D,h\right)=\underset{i}{\cup }{P}_u{\gamma}_i{P}_{\upsilon } \), where SU(D, h) is a special unitary group over a division algebra D with involution, h is a symmetric or skew-symmetric nondegenerate Hermitian form, and Pu, Pυ are stabilizers of totally isotropic subspaces of the unitary space. Since Γ = SU(D, h) is a point group of a classical algebraic group \( \tilde{\Gamma} \), there is the “order of adherence” on the set of double cosets {PuγiPυ}, which is induced by the Zariski topology on \( \tilde{\Gamma} \). In the present paper, the adherence of such double cosets is described for the cases where \( \tilde{\Gamma} \) is an orthogonal or a symplectic group (that is, for groups of types Br, Cr, Dr).


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    N. Bourbaki, Éléments de Mathématique. Algebre, Chapitres I–III, Herman, Paris (1956) and Chapitres VII–IX, Hermann, Paris (1962).Google Scholar
  2. 2.
    R. W. Carter, Finite Groups of Lie Type. Conjugacy classes and comlex characters, John Wiley and Sons (1985).Google Scholar
  3. 3.
    N. Gordeev and U. Rehmann, “On linearly Kleiman groups,” Transform. Groups, 18, No. 3, 685–709 (2013).MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    N. Gordeev and U. Rehmann, “Double cosets of stabilizers of totally isotropic subspaces in a special unitary group I,” Zap. Nauchn. Semin. POMI, 452, 86–107 (2016).MathSciNetzbMATHGoogle Scholar
  5. 5.
    M.-A. Knuss, A. Merkurjev, M. Rost, and J.-P. Tignol, The Book of Involutions, AMS Colloquium Publications, 44 (1998).Google Scholar
  6. 6.
    V. Platonov and A. Rapinchuk, Algebraic Groups and Number Theory, Academic Press (1993).Google Scholar
  7. 7.
    T. A. Springer, Linear Algebraic Groups, 2nd ed., Boston (1998).Google Scholar
  8. 8.
    J. Tits, “Classification of algebraic semisimple groups,” Proc. Symp. Pure Math. 9, 33–62 (1966).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Russian State Pedagogical UniversitySt. PetersburgRussia
  2. 2.St. Petersburg State UniversitySt. PetersburgRussia
  3. 3.Bielefeld UniversityBielefeldGermany

Personalised recommendations